| Catalog Number |
ECP017G |
| Medical Device Problem Code |
Device Contamination with Chemical or Other Material (2944)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/17/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The return of the sample is pending.However, a photo was provided for review.The investigation of the reported event is currently underway.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that during a vacuum-assisted breast biopsy procedure, a plastic material was allegedly found along with tissue in the chamber after sampling.The procedure was completed using another device.There was no reported patient injury.
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: one electronic photo was provided and reviewed.The photo shows the hcp holding a plastic container that contained a sample chamber, with the sample clearly visible.Additionally, a plastic like material was noted.One 7g encor biopsy probe body with a removable cover was received, only the probe body was returned.During visual evaluation, probe appeared to have blood residue throughout.Probe gears appeared to be clean.No cracks were observed on the probe body.It was observed that the aperture was received closed.Plastic material was noted to the distal end of the needle, no damage was identified to the rear housing.Skiving was noted to the inner side of the needle protector.No other anomalies noted.Due to the nature of the complaint, no functional testing was performed.Therefore, based on photo review and evaluation result the investigation is confirmed for the reported device contamination with chemical or other material as plastic material was noted to the distal end of the needle and skiving was noted to the inner side of the needle protector.A definitive root cause for the alleged device contamination with chemical or other material as plastic material issues could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: g3.H11: h6 (method, result, conclusion).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description